View : 13 Download: 3

Myopathy due to chronic clevudine therapy - A case report

Title
Myopathy due to chronic clevudine therapy - A case report
Authors
Kim J.Y.Yoon Y.S.Park K.D.Koo H.
Ewha Authors
구혜수박기덕
SCOPUS Author ID
구혜수scopus; 박기덕scopus
Issue Date
2009
Journal Title
Korean Journal of Pathology
ISSN
1738-1843JCR Link
Citation
vol. 43, no. 6, pp. 575 - 579
Indexed
SCOPUS WOS scopus
Abstract
A 40-year-old man with chronic hepatitis B complained of progressive weakness of the proximal muscles and edema of both legs. He had been receiving long-term clevudine (nucleoside analogue reverse transcriptase inhibitor, NRTI) therapy for his hepatitis. The serum creatine kinase level was increased on the laboratory tests. His electromyography showed a generalized myopathic process. The muscle biopsy showed numerous ragged-red fibers, degenerating myofibers with variable sized cytoplasmic bodies, the prominence of type 1 fibers with type 2 fiber atrophy and an endomysial mononuclear cell infiltration. The electron microscopic examination revealed necrotic myofibers, including extremely dysmorphic mitochondria with extensive loss, blunting and focal clumping of the cristae and concentric cristae. Although clevudine is known to be a less cytotoxic agent among the various NRTIs, careful clinical attention should be paid to the patients who are receiving long-term clevudine therapy for the occurrence of myopathy.
DOI
10.4132/KoreanJPathol.2009.43.6.575
Appears in Collections:
의학전문대학원 > 의학과 > Journal papers
Files in This Item:
Myopathy due to chronic clevudine therapy - A case report.pdf(4.67 MB)Download
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE